Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 380, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 4, 2011, 2:32 PM CDT for Fentress County, Pickett County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2011, 2:32 PM CDT (19:32 UTC)
- Expired
- Sep 4, 2011, 3:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Fentress County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 142 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 658 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 12:30 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 4, 12:30 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1230 PM CDT SUN SEP 4 2011 .UPDATE...FOR AVIATION. && .AVIATION...18Z TAFS. TWO FEATURES...APPROACHING FRONT FROM NORTHWEST AND THE REMNANTS OF TROPICAL STORM LEE...WILL BRING DETERIORATING CONDITIONS WITH WIDESPREAD SHOWERS AND EMBEDDED TSRA THIS PERIOD. RADAR INDICATING SCT TSRA DEVELOPING IN THE NEAR TERM. SOME WILL PRODUCE BRIEF DOWNPOURS AND GUSTY WINDS. RAIN WILL BECOME MORE WIDESPREAD TONG HT...HEAVY AT TIMES DUE TO TROPICAL MOISTURE. LATE NIGHT INTO MONDAY VARIABLE MVFR AND IFR CONDITIONS. 13 && .PREV DISCUSSION... /ISSUED 946 AM CDT SUN SEP 4 2011/ UPDATE... TS LEE WL MV SLOWLY NORTH OVR S LA TDAY. TROPICAL MOISTURE WL CONTINUE TO STREAM NORTH WITH A FEW BREAKS IN THE OVERCAST THIS MORNING. HIGHS IN THE LWR-MID 80S. DESTAB/LIFT COMBINE FOR LKLY POPS THIS AFTN. FCST ON TRACK. 04 PREV DISCUSSION... /ISSUED 327 AM CDT SUN SEP 4 2011/ DISCUSSION... ANALYSIS SHOWING TS LEE STILL LURKING DOWN ALONG THE LA GULF COAST... WITH AN UPSTREAM COLD FRONT NOW NEAR ORD-STL LINE. ADDITIONALLY... WEAK SFC/LL TROUGH AXIS HAS DEVELOPED JUST NORTHWEST OF THE CWA DOWN INTO TS LEE WHICH IS HELPING TO FIRE WESTWARD MOVING CONVECTION NOW EXITING. TS LEE AND APPROACHING COLD FRONT REMAIN THE BIG PLAYERS...ESPECIALLY IN THE SHORT TERM. COLD FRONT WILL CONTINUE ITS SOUTHEAST TRACK TODAY MOVING THROUGH AND JUST EAST OF THE CWA BEFORE STALLING THIS EVENING. AHEAD...GOOD DEEP MOISTURE ADVECTION AND FAVORABLE VERTICAL MOTION CRANKING UP BY 18Z. THIS IS EXPECTED TO SET OFF NUMEROUS SHOWERS THIS AFTERNOON...WHICH WILL BECOME A WIDESPREAD RAIN TONIGHT THROUGH MONDAY NIGHT AS DEEP MOISTURE CONTINUES TO FEED NORTH FROM TROPICAL SYSTEM IN VICINITY OF LL BOUNDARY. THIS WILL BE ESPECIALLY TROUBLESOME FOR THE EXTREME SOUTH AND EAST WHERE A DEEP MOISTURE AXIS WILL STAY THROUGH TUE MORNING AS REMNANTS OF TS LEE LIFTS INTO CENTRAL AL. RAINFALL AMOUNTS OF 3 TO 4 INCHES...LOCALLY HIGHER MAY OCCUR THERE...WHICH COULD CAUSE FLASH AND/OR RIVER FLOODING. HAVE ISSUED FLOOD WATCH THOSE AREA GOING INTO EFFECT TONIGHT AT MIDNIGHT WHEN FFG VALUES WILL BE APPROACHED. AFFECTS OF THE ML/UL REMNANTS OF TS LEE WILL THEN BE FELT ALL THE WAY INTO THE FIRST PART OF THE WEEKEND...BUT TO A LESSER EXTENT. ML/UL TROUGH AXIS PUSHING COLD FRONT WILL EVENTUALLY SWING ON BY NORTH SIDE...LEAVING REMNANTS CUTOFF. ML/UL CUTOFF LOWS WILL THEN WOBBLE AROUND THE REGION FOR THAT LONG PERIOD. DEEP MOISTURE WILL BECOME MORE LIMITED WITH EACH PASSING DAY AND ULTIMATELY...PRESENCE OF LOWS WILL TRANSLATE INTO A COOL PERIOD WITH ISO/SCT SHOWERS. LATEST RUNS ALREADY HINTING AT ANOTHER WAVE IN THE GULF NEXT WEEKEND. 07 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY MORNING FOR TNZ011-032>034-061-063>066-075-077>080-093>095. &&
Hazardous weather outlook, Sep 4, 5:44 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 544 AM CDT SUN SEP 4 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 544 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF TROPICAL STORM LEE AND A PASSING COLD FRONT WILL BRING FIRST SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA TODAY... EVENTUALLY BECOMING WIDESPREAD RAIN TONIGHT. RAINFALL AMOUNTS MAY REACH 1 TO 2 INCHES BY EARLY MONDAY...WITH MOST FALLING IN THE SOUTH. THERE IS A THREAT OF FLOODING ACROSS THE EXTREME SOUTH AND EAST OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... WIDESPREAD...SOMETIMES HEAVY...RAINS WILL CONTINUE MONDAY INTO TUESDAY. LOCATIONS ACROSS THE SOUTH AND EAST COULD SEE 3 TO 5 INCHES TOTAL BY TUESDAY MORNING...WITH 1 TO 3 ACROSS THE NORTHWEST. AGAIN THE SOUTH AND EAST HAS THE GREATEST THREAT OF FLOODING...BOTH FLASH AND RIVER FLOODING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH SATURDAY AS WELL BUT POTENTIAL FOR FLOODING WILL BE MUCH LOWER. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 11:32 PM CDT | Special Weather Statement | OHX | Montgomery | 28 min |
| Sep 3, 11:34 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 26 min |
| Sep 4, 3:11 AM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Fentress and 11 more | 49 hr |
| Sep 4, 3:02 PM CDT | Special Weather Statement | OHX | DeKalb | 28 min |
| Sep 4, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 37 min |
| Sep 4, 5:52 PM CDT | Flash Flood Warning | OHX | Houston, Montgomery, Stewart | 3 hr |
| Sep 4, 6:38 PM CDT | Flash Flood Warning | OHX | Benton, Houston, Humphreys | 4 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.